Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Albany, NY

July 8, 2014Greene County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2014, 8:41 PM EDT for Greene County, Ulster County, New York. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 8:41 PM EDT (00:41 UTC)
Expired
Jul 8, 2014, 9:45 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 85 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:05 PM EDTTSTM WND DMGWawarsing, NYTREES DOWN
Jul 8, 9:05 PM EDTTSTM WND DMGWawarsing, NYROUTE 52 CLOSED IN BOTH DIRECTIONS WITH DOWNED TREES.
Jul 8, 9:05 PM EDTTSTM WND DMGWawarsing, NYROUTE 52 CLOSED IN BOTH DIRECTIONS WITH DOWN TREE.
Jul 8, 9:06 PM EDTTSTM WND DMGNapanoch, NYTREES DOWN
Jul 8, 9:16 PM EDTTSTM WND DMGAccord, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS51 KALY 090041
SVRALY
NYC039-111-090145-
/O.NEW.KALY.SV.W.0075.140709T0041Z-140709T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CATSKILL...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...
  ELLENVILLE...

* UNTIL 945 PM EDT

* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES WEST OF NAPANOCH...OR NEAR LOCH SHELDRAKE...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST SHOKAN...OLIVEBRIDGE AND WOODLAND VALLEY CAMPGROUND BY 910 PM
  EDT...
  KENNETH L WILSON CAMPGROUND AND MOUNT TREMPER BY 915 PM EDT...
  WOODSTOCK AND WEST HURLEY BY 920 PM EDT...
  SAUGERTIES BY 930 PM EDT...
  HIGH FALLS BY 935 PM EDT...
  CATSKILL BY 940 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4161 7412 4158 7412 4158 7416 4159 7422
      4162 7426 4159 7437 4164 7440 4174 7458
      4187 7447 4194 7460 4229 7384 4225 7381
      4223 7385 4220 7385 4211 7392 4197 7396
      4159 7395 4158 7405
TIME...MOT...LOC 0041Z 235DEG 47KT 4176 7469

$$

LFM/SND
1 follow-up statement
148 
WWUS51 KALY 090106
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
906 PM EDT TUE JUL 8 2014

NYC039-111-090145-
/O.CON.KALY.SV.W.0075.000000T0000Z-140709T0145Z/
GREENE NY-ULSTER NY-
906 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR ULSTER AND SOUTHEASTERN GREENE COUNTIES...

AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BULL RUN...OR 10 MILES NORTHEAST OF GRAHAMSVILLE...
MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT TREMPER...BOICEVILLE...WITTENBERG AND KENNETH L WILSON
  CAMPGROUND BY 915 PM EDT...
  LAKE HILL...SHADY...WILLOW AND BYRDCLIFFE BY 920 PM EDT...
  PLATTE CLOVE AND DAISY BY 925 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4161 7412 4158 7412 4158 7416 4159 7422
      4162 7426 4159 7437 4164 7440 4174 7458
      4187 7447 4194 7460 4229 7384 4225 7381
      4223 7385 4220 7385 4211 7392 4197 7396
      4159 7395 4158 7405
TIME...MOT...LOC 0106Z 235DEG 47KT 4197 7438

$$

LFM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:20 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 8, 7:20 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS
EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY
RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION
OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A
SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL
SCATTERED AFTERNOON THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 730 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES ALL EASTERN
NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT.

UPDATED THE PUBLIC PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM
WATCH.

HAVE ALREADY ISSUED A TORNADO WARNING FOR HERKIMER COUNTY...ALONG
WITH TWO SEPARATE THUNDERSTORMS DUE TO DISCRETE SUPERCELLS.

OTHER STRONG TO SEVERE STORMS HAVE BEEN NOTED UPSTREAM. THIS LINE
WAS MOVING INTO INSTABILITY AROUND SURFACE BASED CAPES STILL AROUND
2000 J/KG. THE 0-6KM BULK SHEAR OFF THE STORM PREDICTION CENTER'S (SPC)
MESOSCALE ANALYSIS WAS UP TO 60 KTS!

LOOK FOR THE LINE TO WORK THROUGH THE MOHAWK VALLEY AND REACH THE
CAPITAL REGION AT OR EVEN A LITTLE BEFORE 900 PM. THIS LINE IF IT
HOLDS TOGETHER...WILL REACH WESTERN NEW ENGLAND BEFORE 1000 PM.

BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST. IN ITS WAKE
A COLD FRONT WILL FOLLOW...BRINGING IN SOME DRIER AIR...FIRST
ALOFT...EVENTUALLY AT THE SURFACE. THERE MIGHT BE ANOTHER RENEGADE
SHOWER OR THUNDERSTORM OVERNIGHT BUT THE LION SHARE OF ACTION WILL
BE DONE WITH OVERNIGHT.

WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE
SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM
HEAVIER SHOWERS.

LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT
WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO
START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT
TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY
WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A
LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF
SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO
ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE
A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS.

THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME
SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED
WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE
30 PERCENT RANGE.

HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80
ACROSS THE HIGHER TERRAIN.

THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO
WEST BY LATE IN THE DAY BEHIND THE COLD FRONT.

ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING.
AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER
WITH LOWS GENERALLY DIPPING INTO THE 50S.

THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE
HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE
VALLEYS...70S HIGHER TERRAIN.

THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY
SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL
REGION.

FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED
LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER
TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM
ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME
UPPER 70S IN HIGHER TERRAIN.  LOW LEVEL MOISTURE INCREASES LATER IN
THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT
COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT
THROUGH SUNDAY.  HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH
MID TO UPPER 70S IN HIGHER TERRAIN.

BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING
SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH
WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE
REGION.  HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER
TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS
TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY
BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
A LINE OF THUNDERSTORMS WILL VERY LIKELY IMPACT THE TERMINALS
BETWEEN 01Z AND 04Z WITH HEAVY RAINFALL...GUSTY WINDS...FREQUENT
LIGHTNING AND POSSIBLE HAIL.

AS OF 2320Z...A LINE OF THUNDERSTORMS WAS ADVANCING INTO THE MOHAWK
VALLEY AND LOOKS TO REACH THE TAFS IN A COUPLE OF HOURS.

BASED ON UPSTREAM ASOS OBSERVATIONS WE INCREASED WIND GUSTS TO 40KTS
FROM 01Z-03Z AT KALB/KGFL AND 30-35KTS AT KPOU/KPSF. KEEP IN
MIND...THE WINDS COULD EVEN GUST A LITTLE HIGHER THAN THAT.

THE LINE LOOKS TO MOVE EAST OF THE TERMINALS BY 04Z. AFTER THAT...A
COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW
DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. GUIDANCE
SUGGESTED PERHAPS NO MVFR WITH JUST LIGHT MIST POSSIBLE. IF ANY OF
TERMINALS RECEIVE AN UNUSUAL AMOUNT OF RAINFALL WE MIGHT HAVE TO
RETHINK THIS SCENARIO.

SO IF YOU ARE FLYING EARLY TOMORROW...PLEASE CHECK BACK OUR LATEST
THINKING.

OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AFTER THE MORNING PEAK
THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST
AROUND 10KTS.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY
AFTERNOON...AND NOW WE PLACED VCSH IN THE TAFS AFTER 18Z TO REFLECT
LOW CHANCES OF SHOWERS OR THUNDERSTORMS DIRECTLY IMPACTING ANY
SPECIFIC TAF.

OUTLOOK...
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA.

&&

.FIRE WEATHER...
A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A
LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION.
HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT
NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS.

DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S.
HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT
NOT EVERYONE WILL LIKELY RECEIVE THEM.

DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE
USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE
AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON.

THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY
PERSISTING INTO EARLY NEXT WEEK.

THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH
HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS
WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND
FRIDAY.

&&

.HYDROLOGY...
A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS
EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN
INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY
EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH
FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET.

SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS
TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT
ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED
PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE.

DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...NAS
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT TUE JUL 8 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
634 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND
AGAIN SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Local storm report, Jul 8, 7:27 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     1 NNE NORTHWOOD         43.36N  75.06W
07/08/2014                   HERKIMER           NY   AMATEUR RADIO

            TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN
            ROAD

&&

EVENT NUMBER ALY1400311

BEW
Special weather statement, Jul 8, 8:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT TUE JUL 8 2014

NYZ032-033-090100-
HAMILTON NY-NORTHERN HERKIMER NY-
803 PM EDT TUE JUL 8 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING.  THESE STORMS WERE
LOCATED NEAR BROWN TRACT POND CAMPGROUND...OR ABOUT 15 MILES
NORTHEAST OF OLD FORGE...AND MOVING NORTHEAST AT 50 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
FORKED LAKE PUBLIC CAMPGROUND BY 815 PM EDT
LAKE EATON CAMPGROUND AND 8 MILES NORTHWEST OF BLUE MOUNTAIN LAKE BY
820 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
      4384 7424 4353 7511 4407 7488 4412 7432
      4412 7428
TIME...MOT...LOC 0003Z 238DEG 42KT 4388 7473

NAS/IRL
Local storm report, Jul 8, 8:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     POLAND                  43.23N  75.06W
07/08/2014                   HERKIMER           NY   911 CALL CENTER

            MULTIPLE TREES AND WIRES DOWN COUNTYWIDE

&&

EVENT NUMBER ALY1400312

BEW
Local storm report, Jul 8, 8:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
827 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     LAKE PLEASANT           43.47N  74.41W
07/08/2014                   HAMILTON           NY   TRAINED SPOTTER

            3 TREES DOWN

&&

EVENT NUMBER ALY1400313

BEW
Local storm report, Jul 8, 8:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
835 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     ST. JOHNSVILLE          43.00N  74.68W
07/08/2014                   MONTGOMERY         NY   PUBLIC

            WIRES DOWN ON A HOUSE

&&

EVENT NUMBER ALY1400314

BEW
Local storm report, Jul 8, 8:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     SCHUYLER CORNERS        42.90N  75.00W
07/08/2014                   HERKIMER           NY   911 CALL CENTER

            TREE BLOCKING ROAD

&&

EVENT NUMBER ALY1400315

BEW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTSpecial Weather StatementALYHamilton57 min
Jul 8, 8:08 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster52 min
Jul 8, 8:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more61 min
Jul 8, 8:19 PM EDTSevere Thunderstorm WarningALYHamilton, Warren56 min
Jul 8, 8:58 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie62 min
Jul 8, 9:08 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Warren, Washington37 min
Jul 8, 9:31 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess59 min
Jul 8, 9:51 PM EDTSpecial Weather StatementALYSaratoga, Washington39 min
Jul 8, 10:28 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer62 min
Jul 8, 10:48 PM EDTSevere Thunderstorm WarningALYDutchess57 min
Jul 9, 2:45 PM EDTSpecial Weather StatementALYWashington30 min
Jul 9, 3:28 PM EDTSpecial Weather StatementALYDutchess62 min
Jul 9, 3:57 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga63 min
Jul 9, 5:12 PM EDTSpecial Weather StatementALYSchoharie48 min
Jul 9, 5:18 PM EDTSevere Thunderstorm WarningALYSchoharie27 min
Jul 9, 5:47 PM EDTSpecial Weather StatementALYAlbany, Schenectady, Schoharie28 min
Jul 9, 5:50 PM EDTSevere Thunderstorm WarningALYAlbany, Schoharie25 min
Jul 9, 6:04 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady26 min
Jul 9, 6:13 PM EDTSevere Thunderstorm WarningALYAlbany32 min
Jul 9, 6:24 PM EDTSevere Thunderstorm WarningALYRensselaer51 min
Jul 9, 6:45 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jul 9, 6:49 PM EDTSpecial Weather StatementALYUlster56 min
Jul 9, 7:00 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington60 min
Jul 9, 7:10 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster65 min
Jul 9, 7:18 PM EDTSpecial Weather StatementALYRensselaer57 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.